Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 23, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Dec 30, 2006, 12:03 AM CST for Sabine County, San Augustine County, Texas; Sabine Parish, Louisiana. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 30, 2006, 12:03 AM CST (06:03 UTC)
- Expired
- Dec 30, 2006, 4:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Sabine Parish, LA, Sabine County, TX, San Augustine County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 30, 2:00 AM CST | FLASH FLOOD | San Augustine, TX | SEVERAL CITY STREETS UNDER WATER. FLOODING ALSO REPORTED ALONG HWY 705 AND 1751 NEAR THE AYISH BAYOU. |
| Dec 30, 2:10 AM CST | FLASH FLOOD | Hemphill, TX | SEVERE STREET FLOODING IN TOWN. |
| Dec 30, 2:25 AM CST | FLASH FLOOD | Many, LA | SEVERE FLOODING THROUGHOUT THE PARISH. NUMEROUS ROAD CLOSURES. WATER ENTERING INTO SOME HOMES AND BUILDINGS IN MANY. REPORT OF EVACUATIONS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 117 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 363 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 300607
FFWSHV
LAC085-TXC403-405-301000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1203 AM CST SAT DEC 30 2006
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SABINE COUNTY IN EASTERN TEXAS
SAN AUGUSTINE COUNTY IN EASTERN TEXAS
SABINE PARISH IN NORTHWEST LOUISIANA
* UNTIL 400 AM CST
* NATIONAL WEATHER SERVICE DOPPLER RADAR OUT OF SHREVEPORT CONTINUED
TO INDICATE WIDESPREAD HEAVY RAINFALL ACROSS TOWARDS THE LOWER
TOLEDO BEND AND SAM RAYBURN COUNTRY OF DEEP EAST TEXAS INTO EXTREME
WEST CENTRAL LOUISIANA. RAINFALL AMOUNTS OF TWO TO THREE INCHES
HAVE LIKELY FALLEN ACROSS THIS REGION ALREADY WITH AN ADDITIONAL
TWO TO THREE INCHES POSSIBLE THROUGH THE EARLY MORNING HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN
AUGUSTINE...HEMPHILL...ZWOLLE...MANY AND FLORIEN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3124 9429 3163 9426 3157 9400 3158 9384
3171 9378 3182 9382 3182 9345 3172 9345
3171 9340 3138 9324 3138 9338 3128 9344
3129 9353 3121 9355 3119 9362 3113 9411
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 29, 8:41 PM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Dec 29, 8:41 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
841 PM CST FRI DEC 29 2006
.DISCUSSION...
UPDATE FOR THE ADDITION OF TOR WATCH #889 FOR MOST OF NORTHWEST
AND NORTH CENTRAL TEXAS THROUGH 6AM SAT. CONVECTION RAPIDLY EXPANDING
NORTHWARD NOW OUT OF SOUTHWEST AND SOUTH CENTRAL LOUISIANA WITH
HOURLY RAINFALL AMOUNTS EXPECTED TO REACH TWO INCHES PER HOUR.
STILL PLENTY OF LOW LEVEL SHEAR WHICH SUGGESTS THAT IF ANY OF
THESE STORMS CAN BECOME SURFACE BASED...A TORNADO IS POSSIBLE.
BELIEVE THE MAIN PROBLEM FOR THE REMAINDER OF THE NIGHT WILL BE
THE EXCESSIVE HEAVY RAINFALL AND ASSOCIATED FLOODING. FFG VALUES
VERY LOW ALONG AND SOUTH OF THE I-20 CORRIDOR OF NORTHWEST AND
NORTH CENTRAL LOUISIANA AS WELL AS DEEP EAST TEXAS WHICH SUGGESTS
ITS NOT GOING TO TAKE MUCH UNTIL WE SEE WATER OVER ROADWAYS.
13
&&
.AVIATION...
EXPECT AN ACTIVE WEATHER NIGHT THAT WILL LINGER INTO THE DAY ON
SATURDAY AS WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED TO
DEVELOP AND MOVE OVER THE FOUR STATE REGION. SURFACE WINDS WILL BE
EAST TO SE FROM 10 TO 20 KTS WITH HIGHER GUSTS AT TIMES AND EVEN
EXPECT HIGHER GUSTS WITH ISOLATED STRONGER THUNDERSTORMS. RAIN
CHANCES NEAR 100 PERCENT AT ALL TAF SITES AND AT SMALLER AIRPORTS IN
THE FOUR STATE REGION. CEILINGS WILL BE RUNNING AROUND 15 HND FEET
AGL AND WILL BE LOWERING DOWN TO NEAR 4 HND FEET AND RANGING UPWARD
TO NEAR 35 HND FEET AT TIMES BETWEEN STORMS AND HEAVY RAIN. JUST
ABOVE THE SURFACE WINDS OF 30 TO 50 KTS INDICATED IN THE BOUNDARY
LAYER AND UP TO NEAR 4 KFT WHICH WILL RESULT IN LOW LEVEL WIND SHEAR
AT TIMES. AN UPPER LOW OVER NM AND W TX THIS EVENING WILL BE MOVING
SLOWLY EAST ACROSS THE PAN HANDLE REGION OF TX LATE TONIGHT AND ON
SATURDAY. THE SURFACE LOW AHEAD OF THIS SYSTEM OVER SW OK AND NW TX
THAT HAS A FRONT REACHING NE ACROSS E TX AND TO ALONG THE UPPER TX
COAST WILL ALSO MOVE EAST. THIS WILL END THE RAIN AND THUNDERSTORMS
FROM WEST TO EAST DURING THE DAY SATURDAY AND SWING THE WINDS AROUND
TO THE WEST. /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 61 63 45 60 / 100 90 30 10
MLU 60 64 47 61 / 100 100 30 10
DEQ 59 62 40 59 / 100 90 30 10
TXK 59 62 45 59 / 100 90 30 10
ELD 59 62 44 59 / 100 100 30 10
TYR 58 61 42 58 / 100 70 30 10
GGG 59 61 42 59 / 100 70 30 10
LFK 61 65 43 60 / 100 70 30 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 6 AM SATURDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...FLASH FLOOD WATCH UNTIL 6 AM SATURDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...FLASH FLOOD WATCH UNTIL 6 AM SATURDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 6 AM SATURDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED RIVER...
RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...
UPSHUR...AND WOOD.
&&
13/06Hazardous weather outlook, Dec 29, 12:00 PM CST, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST FRI DEC 29 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-301200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST FRI DEC 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STRONG UPPER LEVEL STORM SYSTEM WILL SLOWLY DRIFT EAST TOWARDS THE TEXAS AND OKLAHOMA PANHANDLE REGION THIS AFTERNOON AND TONIGHT. MOISTURE WILL CONTINUE TO INCREASE ACROSS THE REGION THIS AFTERNOON AND TONIGHT. THIS WILL RESULT IN SHOWERS AND THUNDERSTORMS BECOMING MORE NUMEROUS LATE THIS AFTERNOON AND EVENING OVER SOUTHEAST OKLAHOMA...ADJACENT SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND WESTERN LOUISIANA. AS THE DEEPER CONVECTION DEVELOPS...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. HOWEVER...SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND EARLY SATURDAY OVER MUCH OF NORTHEAST TEXAS AND POSSIBLY WESTERN LOUISIANA...AS THE SHOWERS AND THUNDERSTORMS ORGANIZE INTO A SQUALL LINE LATE...WHICH WILL SLOWLY ADVANCE EAST INTO THE REGION. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THESE STORMS. EXCESSIVE HEAVY RAINFALL WILL ALSO DEVELOP TONIGHT FROM THESE STORMS...WITH THREE TO SIX INCH RAINFALL AMOUNTS LIKELY AREAWIDE THROUGH SATURDAY. GIVEN THE FACT THAT THE GROUND REMAINS SATURATED IN WAKE OF RECENT RAINFALL...ANY HEAVY RAINFALL LATE TONIGHT AND EARLY SATURDAY WILL QUICKLY RUNOFF...PRODUCING FLASH FLOODING. RESIDENTS THAT LIVE IN A LOW LYING OR FLOOD PRONE AREA SHOULD BE PREPARED TO MOVE TO HIGHER GROUND IF AND WHEN FLOODING DEVELOPS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE SQUALL LINE WILL SLOWLY EXIT THE REGION THROUGH MID AFTERNOON SATURDAY...THUS THE HEAVY RAINFALL AND FLOODING THREAT WILL CONTINUE UNTIL THE RAINFALL BEGINS TO TAPER OFF FROM WEST TO EAST DURING THE AFTERNOON. NO OTHER ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT OVER MUCH OF THE REGION...FOR THE POSSIBLE SEVERE THUNDERSTORMS AND FLOODING. 11
In the hours before
Local storm report, Dec 29, 7:20 PM CST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
720 PM CST FRI DEC 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 5 W JACKSONVILLE 31.97N 95.35W
12/29/2006 CHEROKEE TX LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES AND POWERLINES DOWN FROM HWY
747 WEST OF JACKSONVILLE NORTHWARD IN CHEROKEE COUNTY.
&&
18Local storm report, Dec 29, 8:57 PM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
857 PM CST FRI DEC 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG TYLER 32.33N 95.30W
12/29/2006 SMITH TX LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES AND POWERLINES DOWN, MAINLY IN
WESTERN SMITH COUNTY.
0735 PM TSTM WND DMG MINEOLA 32.67N 95.49W
12/29/2006 WOOD TX LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN MINEOLA.
&&
18The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 7:07 PM CST | Severe Thunderstorm Warning | SHV | Smith, Wood | 38 min |
| Dec 30, 1:44 AM CST | Tornado Warning | SHV | Natchitoches, Red River | 28 min |
Nearby
Flash Flood Warnings in Texas, 2006Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.